Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Hands, feet remain cold, turns blue. Less calcium in body. Lips, fingers turning blue on hard physical activity. Reason?

My kidneys, liver , thyroid levels, and numerous other things have been checked and are always good. But, my hands and feet are always freezing cold to the point that they turn blue. Even if it s 100+ degrees outside my hands and feet will feel like I ve had them in the freezer all day. I moved to Indiana 3 years ago and my Vitamin D dropped enough that Calcium started leeching out of my bones. So I took 2000 IU of Vit D every day and my D came back up, then I moved back to NM 6 months ago and was doing Track so I was outside everyday for several hours but for some reason my Vitamin D is dropping again. When I do hard physical activity my lips and/or fingers and nails will turn purplish blue, but it isn t from asthma or anemia . What on earth is going on with me?
Asked On : Sun, 3 Jun 2012
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Spontaneous muscle cramps are commonly seen in hypocalcemia. Prolonged contraction of the respiratory and laryngeal muscles causes stridorous breathing and can cause cyanosis(bluish discoloration due to decreased oxygen supply) and extremities- lips, fingers become cold due to narrowing of the blood vessels.Hypocalcemia is most commonly caused due to the suboptimal functioning of the parathyroid gland.I suggest you to consult physician for further evaluation.Anemia can be ruled out by knowing your hemoglobin levels (nomal is 12-16 mg/dl).If you have an associated wheeze(not mentioned in your history) this could be asthma.Hope this helps.Take care.
Answered: Sat, 26 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor